Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2007, 12:16 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2007, 12:16 AM CDT (05:16 UTC)
- Expired
- Mar 15, 2007, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 150517
SVRLIX
LAC057-109-150600-
/O.NEW.KLIX.SV.W.0021.070315T0516Z-070315T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1216 AM CDT THU MAR 15 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HOUMA
* UNTIL 100 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF MORGAN CITY TO 17 MILES SOUTHWEST OF
HOUMA TO 30 MILES SOUTHWEST OF HOUMA...AND MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYOU
CANE...CHAUVIN...MONTEGUT...MATHEWS...LOCKPORT AND GOLDEN MEADOW
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2965 9107 2937 9096 2909 9107 2931 9016
2966 9017 2971 9049
$$1 follow-up statement
000
WWUS54 KLIX 150539
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 AM CDT THU MAR 15 2007
LAC057-109-150600-
/O.CON.KLIX.SV.W.0021.000000T0000Z-070315T0600Z/
LAFOURCHE LA-TERREBONNE LA-
1239 AM CDT THU MAR 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR TERREBONNE AND LAFOURCHE PARISHES...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOUMA TO CHAUVIN TO DULAC...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATHEWS...LOCKPORT...LAROSE...GALLIANO...CUT OFF AND GOLDEN MEADOW
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2965 9107 2937 9096 2909 9107 2931 9016
2966 9017 2971 9049
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:50 PM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 3:50 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 14 2007
.SHORT TERM...
IR SATELLITE IMAGERY SHOWED THE UPPER LEVEL LOW OVER NORTHEAST
TEXAS WITH CONVECTION OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
SURFACE LOW WAS NOTED OVER NORTHWEST LOUISIANA WITH SOUTH FLOW
OVER SOUTHEAST LOUISIANA AND SOUTH HALF OF MISSISSIPPI. AFTERNOON
SOUNDING REVEALED A RELATIVELY DRY ATM WITH PW VALUE NEAR 1.2
INCHES. ALTHOUGH THE SHORT RANGE STRUGGLE TO WITH SURFACE LOW
LOCATION THROUGH THURSDAY NIGHT...MOISTURE PLUME JUST SOUTH OF
UPPER LEVEL LOW WILL LIKELY SHIFT EAST OVER THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. AS THE UPPER LEVEL LOW MOVES
EAST...THE MOISTURE WILL POOL ALONG AN AXIS THAT WILL BE OVER THE
WEST HALF OF THE FORECAST AREA TONIGHT AND EAST HALF AFTER
MIDNIGHT INTO THURSDAY. PRECIPITABLE WATER VALUES WILL LIKELY
INCREASE TO 1.7 TO 1.8 INCHES ALONG THIS AXIS. WET BULB ZERO WAS
AROUND 10KT AND 5OOMB TEMPS WILL LOWER TO -16C AS THE LOW MOVES
EAST ACROSS AREA TONIGHT. 0-3KM HELICITY VALUES ACTUALLY INCREASE
UP TO NEAR 250 M2/S2 AROUND MIDNIGHT TONIGHT. INITIALLY STORMS
MAYBE STRONG TO SEVERE WITH WIND DAMAGE AND HAIL...AN ISOLATED
TORNADO POSSIBLE TONIGHT. THE SYSTEM WILL LIKELY EVOLVE INTO A
HEAVY RAIN EVENT. FLASH FLOOD GUIDANCE FOR MOST ZONES WERE 3 TO 4
INCHES FOR 6 HOURS. AS THE MOISTURE AXIS SHIFT EAST...THE AXIS
ORIENTATION WILL BECOME SOUTHWEST TO NORTHEAST TONIGHT. THIS WILL
BE PARALLEL TO THE MEAN WIND AND TRAINING OF STORMS IS POSSIBLE.
WILL GO WITH FIRST ESTIMATES OF 2 INCHES AREA WIDE WITH ISOLATED
SPOTS RECEIVING 3 TO 5 INCHES THROUGH MID THURSDAY.
.LONG TERM...
A SECONDARY WAVE WILL PUSH THROUGH FRIDAY MORNING AND A SLIGHT
COOL DOWN WILL OCCUR THIS WEEKEND. ANOTHER SYSTEM WILL APPROACH
THE AREA MONDAY NIGHT AND BRING A CHANCE OF RAIN TO NORTH ZONES
ACROSS THE NORTH HALF TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 76 55 68 / 90 80 20 10
BTR 63 75 58 68 / 90 80 20 10
MSY 64 75 59 69 / 70 90 30 10
GPT 63 74 58 69 / 70 90 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.
FLASH FLOOD WATCH FROM 4 AM THURSDAY TO 1 PM THURSDAY FOR THE
FOLLOWING ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL
RIVER.
GM...NONE.
&&Hazardous weather outlook, Mar 14, 8:15 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 815 PM CDT WED MAR 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 815 PM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE OUTLOOK AREA FROM THE WEST. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND HAIL. IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY ALONG ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT ADVISORIES FRIDAY INTO SATURDAY. NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. IN ADDITION...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE URGED TO MONITOR THIS DEVELOPING WEATHER THREAT AND PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER AND FLASH FLOODING TONIGHT. PEOPLE RESIDING IN TEMPORARY OR TRAVEL TRAILERS ARE ALSO URGED TO MONITOR THIS ONCOMING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER INFORMATION.
In the hours before
Local storm report, Mar 14, 10:01 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 PM CDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL KENNER 29.98N 90.25W
03/14/2007 E0.50 INCH JEFFERSON LA OFFICIAL NWS OBS
ARMSTRONG AIRPORT OBSERVER REPORTED 1/2 INCH HAIL FOR
ABOUT 5 MINUTES
&&
25Special weather statement, Mar 15, 12:13 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1213 AM CDT THU MAR 15 2007 LAZ065-066-150545- LOWER TERREBONNE-UPPER TERREBONNE- 1213 AM CDT THU MAR 15 2007 ...STRONG THUNDERSTORM MOVING ACROSS TERREBONNE PARISH... AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM NORTH TO SOUTH ACROSS WESTERN TERREBONNE PARISH...AND MOVING EAST AT 40 MPH. THESE STORMS WILL BE IN THE HOUMA AREA AND JUST SOUTH OF THIBODAUX BY 1230 AM. IN ADDITION TO OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:16 PM CDT | Special Marine Warning | LIX | 32 min | |
| Mar 14, 11:28 PM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 14, 11:59 PM CDT | Special Marine Warning | LIX | 91 min | |
| Mar 15, 12:57 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles | 48 min |
| Mar 15, 1:16 AM CDT | Special Marine Warning | LIX | 89 min | |
| Mar 15, 1:21 AM CDT | Special Marine Warning | LIX | 84 min | |
| Mar 15, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 64 min |
| Mar 15, 2:14 AM CDT | Special Marine Warning | LIX | 91 min | |
| Mar 15, 2:38 AM CDT | Special Marine Warning | LIX | 97 min | |
| Mar 15, 4:28 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.